Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Prescribed Dubagest and Duphaston during pregnancy. Will it have side effects on mother or child?

User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 3163 Questions
Hi. My wife is pregnant and it is her 7th week. Doctor has advised her to take Dubagest 300 and Duphaston 10. She is taking both twice a day from 4th week. She was informed that she needs to take these medicines till the completion of 3 months. Our concern is that, will these medicines have side effects on the mother or the child. Some forum says these may lead to some disaster like cancer for mom and the child or the heart problem for the child. Can you please explain me on this? Thanks in advance
Posted Tue, 22 May 2012 in Early Pregnancy Signs and Symptoms
Answered by Dr. Rhea Chanda 2 hours later
Thanks for the query.
These drugs are hormones that are often commonly given in early pregnancy.These drugs help in sustaining the pregnancy esp in the 1st trimester since its a known fact that maximum pregnancy losses occur in the 1st trimester.Hence you doctor had advised these supplemental hormones to help sustain the pregnancy in the early weeks.These drugs dont have any bad effect on the mother or fetus. All these are naturally occuring hormones that are already present in the mother.Sometimes it has been seen that due to deficiency if said hormones,early miscarriages may happen.To avoid that,sometimes,we give added supplementation to help sustain the 1st trimester.
I dont see any harm in continuing these drugs till advised by your doctor.

Above answer was peer-reviewed by
Follow-up: Prescribed Dubagest and Duphaston during pregnancy. Will it have side effects on mother or child? 15 hours later
Thanks for the reply. Yesterday, I went to the doctor. They asked me to come for a scan to check the heartbeat of the fetus. After the scan, they said, heartbeat beat is there, but the sac growth is minimal and it is not in the size which it should be for 46th day. They asked me to take complete bed rest. What is this? How to improve this from our side? I'm feeling a pain in stomach, back pain and head ache. Is this a sign of any problem? My breast has become, little bigger and hard. Is this a normal one during this period?
Answered by Dr. Rhea Chanda 6 hours later
There is nothing you can do at this point other than rest.You need to maintain normal blood pressure and get as much rest as possible.Pain isnt a good sign especially if there is bleeding.To avoid that you need bed rest.Eat well and get good rest.Beyond that you cannot do anything now.Breast tenderness may be present.Hot fomentation will help alleviate the pain in the breasts and tenderness.
Continue your medicines.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor